Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
blondegirl21

People that are on LOW DOSE ACCUTANE: Please give

Recommended Posts

I have some questions. First, I finished my 4th accutane course a year ago, so of course by now, my skin is all broken out again. I was wondering, do I need to do another full course, then when its over start the low dose and Ill keep clear or will just doing the low dose alone clear me eventually just as well as the high dose. I don’t quite understand.

If I were to start taking a low dose, how long would It be till Id be clear like I get on the high dose and regular acutane course? How many mgs is a “low dose� a day? Can someone give me all the info I could need on this so that I can make a decision on what to do? I need to know asap, thanks a lot.

Share this post


Link to post
Share on other sites

If you are going via a derm let him figure out the right dose.

If you are doing it on your own, then be forewarned that you are making a mistake.

Some info I know here..

For the dosage, 0.1 to 1.5 mg/kg of body weight is the dose range.

So 0.1 would be the lowest dosage possible and 1 mg would be one of the highest.

So if you weigh 80 kg, about 10 mg per day is low and 80 mg per day would be normal or high.

There is full information in

http://www.rocheusa.com/products/accutane/

IMO if you finish the cumulative dasage ( I think it is 120 mg /kg) within a period of 15 to 16 weeks, however you want to split the course, like low first , high later, high first, low later, normal throught etc etc , that is the best to reduce the effect on the liver due to its "toxicity".

Exceeding 16 weeks in tane is very risky IMO.

Again the full info is here

http://www.rocheusa.com/products/accutane/

Share this post


Link to post
Share on other sites
Guest Craigems

Personally ... i think you need to go to a new derm. 4th treatment umm yeh i would consult another derm maybe they can calibrate your dosage better. goodluck and like emmanuel says no perscription no accutane.

Share this post


Link to post
Share on other sites

I'm 32, and on my 3rd treatment for Accutane. It's the only thing that every really helped my skin, but eventually acne creeps back up after a year or so of being off it. I firmly believe that it is NOT a cure. (At least not for me and a few of my acne suffering friends).

I am on a low dosage of the generic Claravis. I take 20mg every OTHER day. (So that makes 10mg a day)

I'm in week 5 and still waiting for the initial break out to clear up. I dont remember this initial break out taking so long. rolleyes.gif Provided this clears up, I will probably be on this drug for as long as my insurance will cover it.

Share this post


Link to post
Share on other sites

This time when you get off of tane, keep using retinoid topicals very regularly.

Like 0.1% every night .

I agree with you that accutane cannot be a cure by itself, but I feel that not giving the oil glands a chance to recover after tane can be the only cure possible and retionoids are the only topicals that can do that...

Share this post


Link to post
Share on other sites
I'm 32, and on my 3rd treatment for Accutane. It's the only thing that every really helped my skin, but eventually acne creeps back up after a year or so of being off it. I firmly believe that it is NOT a cure. (At least not for me and a few of my acne suffering friends).

I am on a low dosage of the generic Claravis. I take 20mg every OTHER day. (So that makes 10mg a day)

I'm in week 5 and still waiting for the  initial break out to clear up. I dont remember this initial break out taking so long.  rolleyes.gif Provided this clears up, I will probably be on this drug for as long as my insurance will cover it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×